Limits...
Immunosuppressive therapy induced coronary vasospasm and acute myocardial infarction in a patient undergoing new renal transplantation.

Biyik I, Akturk IF, Yalcin AA, Celik O, Oner E - Postepy Kardiol Interwencyjnej (2015)

Bottom Line: In the case of STEMI in patients with solid organ transplants under immunosuppressive therapy with CNI, coronary vasospasm associated with these drugs should be kept in mind before starting any interventional procedure.High dose nitroglycerine may immediately resolve tacrolimus or cyclosporine A induced coronary vasospasm.Calcium channel blockers should immediately be added to treatment because of the short half-life of nitroglycerine.

View Article: PubMed Central - PubMed

Affiliation: Department of Cardiology, Usak State Hospital, Usak, Turkey.

ABSTRACT
Immunosuppressant agents such as calcineurin inhibitors (CNI) used after solid organ transplantation may cause endothelial dysfunction, and coronary and renal arterial vasospasm. We report a patient presenting acute ST segment elevation myocardial infarction (STEMI) at the second week of renal transplantation. In the case of STEMI in patients with solid organ transplants under immunosuppressive therapy with CNI, coronary vasospasm associated with these drugs should be kept in mind before starting any interventional procedure. High dose nitroglycerine may immediately resolve tacrolimus or cyclosporine A induced coronary vasospasm. Calcium channel blockers should immediately be added to treatment because of the short half-life of nitroglycerine.

No MeSH data available.


Related in: MedlinePlus

A – Electrocardiogram at presentation
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4495131&req=5

Figure 0001: A – Electrocardiogram at presentation

Mentions: A 53-year-old female patient presented to the emergency department with chest pain lasting for 1 h. Her medical history was remarkable for hypertension, diabetes mellitus and renal failure. She had undergone cadaveric renal transplantation 2 weeks before. She was under hemodialysis treatment for 9 months before renal transplantation. Prior to the renal transplantation, she had diagnostic coronary angiography revealing non-obstructive coronary atheroma. She was under immunosuppressive therapy with tacrolimus 2 mg/day, mycophenolate mofetil (MMF) 3 g/day, and prednisone 10 mg/day and receiving subcutaneous insulin. On admission, her blood pressure was 180/80 mm Hg, heart rate was 50 bpm and physical examination showed hemodynamically Killip class 1 findings and an incision scar at the right lower quadrant; ECG showed ST segment elevations in leads DII, DIII, aVF and reciprocal findings in precordial leads (Figure 1 A). 5000 units of conventional heparin were administered by the intravenous route and 600 mg clopidogrel and 300 mg acetylsalicylic acid were given orally. She was taken to the emergency catheterization room. Diagnostic angiography showed diffuse coronary artery disease of the right coronary artery (RCA) (Figure 2 A), approximately 90% stenosis at the ostium of the left circumflex artery (LCX) and 85% stenosis at the ostium of the left anterior descending artery (LAD) (Figure 2 B). After intracoronary administration of 500 g of nitroglycerin, critical stenoses at the ostia of the LCX and LAD disappeared (Figure 2 C), the patient's chest pain resolved and ST segment elevations in leads DII, DIII, aVF and precordial leads and reciprocal findings on ECG returned to baseline (Figure 1 B). Urgent echocardiography revealed normal ventricular systolic functions with ejection fraction > 55% and no wall motion abnormality. In total, 75 ml of iso-osmolar contrast agent was used during angiography. Forty mg of methyl prednisolone was given as a stress dose because the patient was on steroid therapy after renal transplantation. Hydration with 150 ml/h saline and verapamil 120 mg twice daily were started and the patient was taken to the coronary care unit. After an uneventful course she was discharged from hospital with normal cardiac and renal functions.


Immunosuppressive therapy induced coronary vasospasm and acute myocardial infarction in a patient undergoing new renal transplantation.

Biyik I, Akturk IF, Yalcin AA, Celik O, Oner E - Postepy Kardiol Interwencyjnej (2015)

A – Electrocardiogram at presentation
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4495131&req=5

Figure 0001: A – Electrocardiogram at presentation
Mentions: A 53-year-old female patient presented to the emergency department with chest pain lasting for 1 h. Her medical history was remarkable for hypertension, diabetes mellitus and renal failure. She had undergone cadaveric renal transplantation 2 weeks before. She was under hemodialysis treatment for 9 months before renal transplantation. Prior to the renal transplantation, she had diagnostic coronary angiography revealing non-obstructive coronary atheroma. She was under immunosuppressive therapy with tacrolimus 2 mg/day, mycophenolate mofetil (MMF) 3 g/day, and prednisone 10 mg/day and receiving subcutaneous insulin. On admission, her blood pressure was 180/80 mm Hg, heart rate was 50 bpm and physical examination showed hemodynamically Killip class 1 findings and an incision scar at the right lower quadrant; ECG showed ST segment elevations in leads DII, DIII, aVF and reciprocal findings in precordial leads (Figure 1 A). 5000 units of conventional heparin were administered by the intravenous route and 600 mg clopidogrel and 300 mg acetylsalicylic acid were given orally. She was taken to the emergency catheterization room. Diagnostic angiography showed diffuse coronary artery disease of the right coronary artery (RCA) (Figure 2 A), approximately 90% stenosis at the ostium of the left circumflex artery (LCX) and 85% stenosis at the ostium of the left anterior descending artery (LAD) (Figure 2 B). After intracoronary administration of 500 g of nitroglycerin, critical stenoses at the ostia of the LCX and LAD disappeared (Figure 2 C), the patient's chest pain resolved and ST segment elevations in leads DII, DIII, aVF and precordial leads and reciprocal findings on ECG returned to baseline (Figure 1 B). Urgent echocardiography revealed normal ventricular systolic functions with ejection fraction > 55% and no wall motion abnormality. In total, 75 ml of iso-osmolar contrast agent was used during angiography. Forty mg of methyl prednisolone was given as a stress dose because the patient was on steroid therapy after renal transplantation. Hydration with 150 ml/h saline and verapamil 120 mg twice daily were started and the patient was taken to the coronary care unit. After an uneventful course she was discharged from hospital with normal cardiac and renal functions.

Bottom Line: In the case of STEMI in patients with solid organ transplants under immunosuppressive therapy with CNI, coronary vasospasm associated with these drugs should be kept in mind before starting any interventional procedure.High dose nitroglycerine may immediately resolve tacrolimus or cyclosporine A induced coronary vasospasm.Calcium channel blockers should immediately be added to treatment because of the short half-life of nitroglycerine.

View Article: PubMed Central - PubMed

Affiliation: Department of Cardiology, Usak State Hospital, Usak, Turkey.

ABSTRACT
Immunosuppressant agents such as calcineurin inhibitors (CNI) used after solid organ transplantation may cause endothelial dysfunction, and coronary and renal arterial vasospasm. We report a patient presenting acute ST segment elevation myocardial infarction (STEMI) at the second week of renal transplantation. In the case of STEMI in patients with solid organ transplants under immunosuppressive therapy with CNI, coronary vasospasm associated with these drugs should be kept in mind before starting any interventional procedure. High dose nitroglycerine may immediately resolve tacrolimus or cyclosporine A induced coronary vasospasm. Calcium channel blockers should immediately be added to treatment because of the short half-life of nitroglycerine.

No MeSH data available.


Related in: MedlinePlus